MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.The reported patient effect of stenosis is a known potential patient effect as listed in the supera instructions for use.The investigation was unable to determine a cause for the reported stent fracture and restenosis.It may be possible that severe torquing (material stress/ fatigue) due to repetitive bending of the knee contributed to the fracture; however, this could not be confirmed.The additional therapy/non-surgical treatment and hospitalization are due to operational context of the procedure.There is no indication the issue was caused by, or related to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the popliteal artery.A 6x60mm supera self-expanding stent was implanted on (b)(6) 2017 without issues.On (b)(6) 2018, restenosis was noted in the stent, so an unspecified balloon was used as treatment.On (b)(6) 2020, restenosis was noted, and the stent had fractured into two pieces.An unspecified balloon and a 7x60mm non-abbott stent were used as treatment, and the patient is fine.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10771427
Report Number2024168-2020-09113
Device Sequence Number14484177
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight95